Opioid-induced hyponatremia in a patient with central diabetes insipidus: independence from ADH.
Аннотация
Hyponatremia can be a complication of opioid therapy, which has been postulated to occur secondary to inappropriate antidiuretic hormone secretion (syndrome of inappropriate antidiuretic hormone secretion [SIADH]). We report severe hyponatremia following wisdom teeth extraction with opioid analgesia in a 19-year-old female with diabetes insipidus (DI) and acquired panhypopituitarism that challenges this theory. As this patient has DI, we believe opioid treatment caused severe hyponatremia by the following mechanisms: (1) Opioids have a direct antidiuretic effect independent of changes in ADH, as demonstrated in Brattleboro rats with central DI. (2) Hydrocodone may have stimulated this patient's thirst center contributing to hyponatremia, as demonstrated in animal studies. Opioid use can cause hyponatremia in patients independent of ADH. It is important for clinicians to be aware of this so that patients can be appropriately counseled.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.